I have a female friend in Ukraine, who is getting very conflicting medical advice. Her primary issue is the loss of bone in her jaw, leaving some teeth loose. But her bone density tests (I think) are fine. One physican gave her Synthroid, another told her to stop. One perscribed Boniva, another said no, cause she is a young lady. Here are her labs. Any comments?
Bone Marker Tests:
TP1NP: 26.57 (Range: 20.00 to 100.0 ng/ml)
Vitamins D: 42.27 (Range: 50.00 to 100.0 nmol/l)
Osteocalcin: 19.49 (Range: 11.00 to 43.00 ng/ml)
B-CTx: . 265 (Range: ???)
Parathormone: 30.02 (Range: 15.00 to 65.00 pg/ml)
Calsium 2.3 (Range: given to me over the phone)
Bone Density Tests:
Bone Density: T-score: .57
T3 Uptake 36 (Range: 32 to 48)
T4 6.2 c (Range: 6.1 t0 12.2
TSH 3.10 (Range: 0.034 to 5.60)
If she has ever taken Boniva, she should worry. Google Osteonecrosis of the jaw, many drugs like Fosomax have bad side effects. A friend lost several teeth and parts of her jaw due to this. She eventually had to have cadaver bone to replace the bone she lost, then implants. She should take other types of calcium supplements.
Yes, I saw that osteonecrosis. Scary. The blood supply actually stops flowing to the jaw and it dies. She is taking calcim supplements and vitamine D with 50,000 IU per week. But I still don't understand the underlying cause of the bone loss. Wonder if her her low thyroid chemistry causes this. Wonder if she would take synthroid if her problem would resolve.
I have given her some 5000 IU vitamine D, which if taken daily gets up to the 50,000 per week. Gave her some calcium and a good multi-vitamine also.
And yes, she should take Synthroid, but her Ukrainian doctors are mis-advising her, saying that her lab results are "in range" even if they are all on the absolute low of the range. I think the Synthroid would help her absorbe the calcim.
She has gotten very bad advice, and she will suffer forever because of it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.